Depression medication that doesn't cause weight gain

Common Questions and Answers about Depression medication that doesn't cause weight gain

depression

Avatar f tn Does anybody know of any medication out there for bipolar that doesn't cause weight gain? I've gained 30 pounds the past 6 months and don't need to gain, but lose so please help.
Avatar f tn Hello, I've been on paxil for about 4 yrs,for my anxiety and depression, it has worked wonders for my anxiety, but lately my depression has got worse and just feeling uneasy,unmotivated. I go to my doctors in a couple of days and want to try a new depression med,but am afraid my anxiety will come back. What meds should I try. Ive been on Lexapro twice first time it worked quit it and started it again when I had my first anxiety issues,didn't work for my depression.
Avatar n tn Ask the doctor why you are on Lurasidone, if you don't know. I doubt it requires you to eat an extra 400 calories, maybe it just requires you to eat with the medication, which of course you could remove elsewhere from your diet. Sertraline (like a lot of other antidepressants) can be supplanted if you get on a good exercise regime. (Exercise tests better in clinical studies than antidepressants.) On he other hand, when I was on Zoloft, I didn't gain weight.
Avatar f tn Used to take Paxil, but had a horrid experience coming off of it. Never recovered. But honestly, the name just came because there was no number that would work with my first name and that just popped out. And yes, it causes weight gain. All ssris can cause weight gain. Doesn't mean they will, but they all have that as one of the most common side effects. The starting dose for klonoping is either .5 or 1mg twice a day. Not 4mg. That's too high.
Avatar f tn Wellbutrin is the most speedy for the most people and the least likely to cause weight gain. The SNRI class of drugs targets serotonin, which can make you sedated and gain weight, but also affects norepinephrine receptors, and that's basically adrenaline. There are a lot of antidepressants out there and you'll get different effects from them and different side effects as well. Also know that drugs won't fix it -- they at best make it easier to live with. Therapy might fix it.
Avatar f tn Hey, I know this is kind of cliche to say but really i know exactly what your going threw I have an eating disorder aswell, i was diagnosed with anorexia nervosa with binge purge subtype and was forced by family members and friends to try a local in/out patient recovery program.
411641 tn?1215974641 i've read that carbamazapine won't cause weight gain but since i've been prescribed 400mgs a day i've put on a stone in weight in a year...i'm on a healthy diet, i walk to and from work, i go to the gym, mainly swimming.... i know i'm not over eating... i've even tried weight watchers... the weight is going up and up.... i'm going to ask my psychiatrist to change my meds to topamax....
Avatar n tn I can't seem to find an anti-depressant that I can tolerate that doesn't make me gain weight. I've tried Prozac, Lexapro, Wellbutrin, and now Cymbalta. The wellbutrin gave me chest pain. The others just don't do a whole lot for the depression, especially since I've added almost 30 lbs!!! (That's depressing in itself!) It's not my diet. I even tried eating 300 cal/day and still gained. Now I'm just trying to eat sensibly.
Avatar f tn Klonopin, on the other hand, being an anti-anxiety medication, does not usually cause any weight gain, but will cause drowsiness and that is why, I assume, your doctor placed you on it, although there are many other medications to aid in sleep that are not as habit-forming as Klonopin. I don't know what your diagnois is, but if it is just for depression, I would discuss the use of Klonopin for sleep, unless you also suffer from an anxiety disorder.
202436 tn?1326474333 I was on Lexapro for almost 2 years...it helped with the depression,etc but made me an emotional zombie...i had no feelings up or down. It also caused me to gain about 40 lbs. I recently, in the last two months, went off of it becuase I got pregnant...I have since had a m/c and I feel i need to go back on SOMETHING. Are there any antidepressants that don't cause weight gain???
Avatar f tn Abilify is the least likely out of the current generation of antipsychotics to cause weight gain but it still can. All current antipsychotics can cause weight gain. The next generation of antipsychotics in clinical study will most likely not cause weight gain but it will be a while before they are available. You can read through my posts through more information. As for mood stabilizers here's a full list: http://www.psycheducation.org/depression/meds/moodstabilizers.
5032487 tn?1365824021 I use Abilify which is supposed to be weight neutral, but I gained 35 lbs when I first took it. Now I have a solution to prevent weight gain no matter what I am on. I am on a grain- free diet and I rarely get hunger pangs. If I do, it is because I am truly hungry and need to eat. I have to try to eat enough calories in a day. Give it a try.
Avatar f tn I got diagnosed with hsv2 last fall. After continual outbreaks my doc finally put me on suppression therapy. I've had weight gain depression and now joint pain. It's a 6 month dose and one month to go. Does the joint pain go away after dosage is done? Does the weight come off? I exercise regularly and eat properly. Depression I know is a mental battle. I just don't like the joint pain as I'm trying to get this weight off.
918275 tn?1254068752 All I know is that it seems that all that has happened for me is that I traded one set of problems for another set (weight gain, depression over weight gain, Hoplessness, etc.) of issues. Primarily depressed and fatigued and hopeless, which is what I started out to be and is what I am still, only now overweight. I was skinny and miserable, why would I exchange that for fat and miserable or make that fat and way more miserable because of now being way overweight on top of everything else.
1033596 tn?1252519593 Overeating as a result of depression also can cause weight gain. In addition, some medical conditions that mimic depression — such as underactive thyroid (hypothyroidism) — may cause weight gain .. so you may want to have your physician check that out. If you gain weight after starting antidepressant treatment, discuss your concerns with your doctor. He or she can determine the likely cause of weight gain.
Avatar f tn There have been different side effects for different mood stabilizers. Some antidepressants cause weight gain while others cause weight loss, some cause hair loss, some cause even more elevated mood. Definitely ask your doctor though if you are concerned about it so you might be able to get on a different kind.
Avatar f tn I have not heard of weight gain from this medication as well. Maybe this is a side effect of your depression? In other words, you are eating more because you are depressed.
1581886 tn?1296541435 I have had to change my antidepressant several times because they stop working. Depression can cause weight gain. may be as simple as needing a new antidepressant. Meds affect us all differently and wt gain is common for psychotropic meds.
Avatar f tn Thanks for the info. I'm scheduled to see my dr in January. I eat the same basic things b/c I'm allergic to beef, fish, chicken, pretty much anything but pork. My meds haven't changed much. My dr is working on taking me off my anxiety/depression medication slowly. I have tried the logic of 6 small meals instead of only 1 large meal a day. I stopped that when the weight gain started. I think I'm gonna start a food journal cause as you said, watch the little things.
Avatar n tn Anger and mood swings are not just depression only symptoms. Also I have taken alot of depression meds and yes they cause weight gain. I understand, cause I gained like 40pounds in two years from meds. I took , paxil, zoloft,prozac, lithium, depakote, they all cause weight gain. Especially if you are changing around your meds, also you will go through horrible mood swings when you are changing meds. Your shrink should have told you that.
Avatar f tn Hello! I gained nearly 25 pounds on Paxil and it all dropped off within 2mos of stopping it. I'm not sure, but I think Wellbutrin is one of the AD's that don't cause weight gain, but it is also very stimulating so might not be a good choice unless your anxiety is secondary to depression. I tried it once and it made me feel totally hyper. I only took it a couple of days. Unfortunately, weight gain is a side effect of most AD's and it's hard to avoid.
Avatar m tn Not a doc, but the combo of Lexapro and Effexor is pretty odd to me. They both affect serotonin, but Effexor also affects norepinephrine. I can switching from one to the other, but don't understand taking both. You do need to discuss this thoroughly with a psychiatrist, but I'd personally get another opinion if you can for these reasons: This one is just adding meds to meds that don't work. That isn't how augmentation is usually done.
Avatar n tn I took Lexapro about 5 years ago and had serious seizures. My doctor says that I need to take an antidrepresant now, but I must find one that doesn't cause seizures or weight gain. What do you suggest?
Avatar f tn Hey....wow....I am also losing weight fast after ceasing use of Depakoate (a.k.a. "Depabloat"). I hear that Lamictal is good, but I haven't tried it yet. I have BP1 and not sure if they treat my type with this med but I am searching for one that won't cause weight gain, or make me foggy, drained, etc. I also take Wellbutrin, which works very well for me (after trying several others that didn't, such as Lexapro and Cymbalta). Now I need something to replace the Depakote.